MAUDE Adverse Event Report: SURGICAL ENDO GIA; STAPLE, IMPLANTABLE

SURGICAL ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030459
Medical Device Problem Codes Misfire (2532); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: 030459, 030459 endo gia r/or 60 4.8 mm (lot t2k073x); egiauxl, egiauxl endogia ultra univ xl stapler (lot p3k0922).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a low anterior resection (lar) procedure, there was difficulty firing the two reloads when used with a manual handle.The procedure was extended by 30 minutes as a result.The device was replaced with another company's product.No patient complications have been reported as a result of this event.Pli 10: medtronic's initial evaluation of the incident device found the loading unit was partially fired.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 correction: b5 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the anvil clamping mechanism was deformed.Staple pushers were visible between the 5cm and 4cm cut lines.Functionally, the loading unit was loaded into a representative instrument.The loading unit was clamped and unclamped repeatedly.The interlock was overridden, the loading unit was cycled without hesitation or binding and was applied to test media.All remaining staples were placed and test media was cleanly transected.The interlock was tested and found to function properly.It was reported that the device was difficult to fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The deformed clamping mechanism may occur if application over tissue that is beyond the recommended thickness range and application with an obstacle incorporated in the jaws.The evaluation detected an unreported condition: device partially fired.Visual inspection noted that the loading unit was partially fired.The product analysis noted evidence that the device was not used as intended.The partial fire condition with interlock engagement may occur when the firing handle has not been completely cycled.If the instrument return knobs are retracted at any point once the firing cycle has begun, the loading unit will engage into safety interlock and prevent further attempts to fire by ceasing the placement of staples and tissue transection, and prevent patient harm.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: select a loading unit with the appropriate staple size for the tissue thickness.Overly thick or thin tissue may result in unacceptable staple formation.Always include the combined thickness of the tissue and of any staple line reinforcement material in use when choosing the proper staple cartridge.Placement of tissue proximal to the tissue stops (on the loading unit) may result in stapler malfunction.Any tissue extending beyond the cut mark will not be transected.In order to fire the instrument, push the green button.Squeeze the handle sequentially until the oval clamp cover reaches the distal end of the cartridge slot, and the handle locks.Sequential squeezes of the handle are required to fully fire the loading unit.The total number of squeezes is relative to the length of the loading unit (30, 45 or 60).Failure to completely fire the loading unit will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a low anterior resection (lar) procedure, there was difficulty firing the two reloads when used with a manual handle.The procedure was extended by 30 minutes as a result.The device was replaced with another company's product.No patient complications have been reported as a result of this event.Medtronic's initial evaluation of the incident device found the loading unit was partially fired.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23096708
Report Number1219930-2025-04182
Device Sequence Number8731102
Product Code GDW
UDI-Device Identifier10884523002904
UDI-Public(01)10884523002904(17)270905(10)T2J045X(20)01
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030459
Device Catalogue Number030459
Device Lot NumberT2J045X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age82 YR
Patient SexMale